Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 28, 2022, 1:56 PM MDT for 8 counties in Colorado. It took effect at Jun 29, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2022, 1:56 PM MDT (19:56 UTC)
- In effect from
- Jun 29, 2022, 11:00 AM MDT
- Expired
- Jun 29, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -369 J/kg
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS85 KBOU 281956 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 156 PM MDT Tue Jun 28 2022 ...Hot and dry conditions combined with winds gusting over 30 mph are expected across portions of northeast Colorado. .Temperature near and exceeding 100 degrees will combine with winds 15-25 mph gusting to 30 mph during the afternoon hours. Relative Humidity is expected to drop to near 10 percent as well. Fuels are drying out with every passing day, and are probably not far from being critical especially if no precipitation occurs in the next several days. COZ242-248>251-290400- /O.UPG.KBOU.FW.A.0024.220629T1700Z-220630T0200Z/ /O.NEW.KBOU.FW.W.0033.220629T1700Z-220630T0200Z/ Northeast Weld County-Logan County-Washington County- Sedgwick County-Phillips County- 156 PM MDT Tue Jun 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR fire weather zones 242 and 248-251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 242, 248, 249, 250 and 251. * Timing...Critical fire conditions will be possible from late Wednesday morning through early Wednesday evening. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
840 WWUS85 KBOU 290416 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1016 PM MDT Tue Jun 28 2022 ...Hot and dry conditions combined with winds gusting over 30 mph are expected across portions of northeast Colorado. .Temperature near and exceeding 100 degrees will combine with winds 15-25 mph gusting to 35 mph during the afternoon hours. Relative humidity is expected to drop to near 10 percent as well. Fuels are drying out with every passing day, and are probably not far from being critical especially if no precipitation occurs in the next several days. COZ242-248>251-291200- /O.EXT.KBOU.FW.W.0033.220629T1700Z-220630T0100Z/ Northeast Weld County-Logan County-Washington County- Sedgwick County-Phillips County- 1016 PM MDT Tue Jun 28 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 242 AND 248-251... * Affected Area...Fire Weather Zones 242, 248, 249, 250 and 251. * Timing...Critical fire conditions will be possible from late Wednesday morning through early Wednesday evening. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
654 WWUS85 KBOU 291022 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 422 AM MDT Wed Jun 29 2022 ...Hot and dry conditions combined with winds gusting over 30 mph are expected across portions of northeast Colorado. .Temperatures near and exceeding 100 degrees will combine with winds 15-25 mph gusting to 35 mph during the afternoon hours. Relative humidity is expected to drop to near 10 percent as well. Fuels are drying out with every passing day, and are probably not far from being critical especially if no precipitation occurs in the next several days. COZ244-246-300100- /O.EXA.KBOU.FW.W.0033.220629T1700Z-220630T0100Z/ Morgan County- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 422 AM MDT Wed Jun 29 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MORGAN COUNTY, NORTHERN LOGAN COUNTY, AND ELBERT COUNTY BELOW 6000 FEET...FIRE WEATHER ZONES 244 AND 246... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 244 and 246. * Timing...Critical fire conditions will be possible from late Wednesday morning through early Wednesday evening. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ242-248>251-300100- /O.CON.KBOU.FW.W.0033.220629T1700Z-220630T0100Z/ Northeast Weld County-Logan County-Washington County- Sedgwick County-Phillips County- 422 AM MDT Wed Jun 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS...FIRE WEATHER ZONES 242, 248, 249, 250 AND 251... * Affected Area...Fire Weather Zones 242, 248, 249, 250 and 251. * Timing...Critical fire conditions will be possible from late Wednesday morning through early Wednesday evening. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
151 WWUS85 KBOU 300055 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 655 PM MDT Wed Jun 29 2022 COZ242-244-246-248>251-300200- /O.EXP.KBOU.FW.W.0033.000000T0000Z-220630T0100Z/ Northeast Weld County-Morgan County- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 655 PM MDT Wed Jun 29 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR THE PLAINS OF NORTHEAST AND EAST CENTRAL COLORADO INCLUDING...FIRE WEATHER ZONES 242, 246, 247, 248, 249, 250 AND 251... The Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 28, 10:30 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 28, 10:30 AM MDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1030 AM MDT Tue Jun 28 2022 .UPDATE... Issued at 1030 AM MDT Tue Jun 28 2022 The forecast for today looks on track. Current GOES-16 imagery shows the first cumulus development over the high terrain at 10 AM. The rest of the area of totally clear and with cloud-layer flow out of the NW, almost NNW, clouds shouldn't get too far east. Will keep low PoPs in the mountains for this afternoon given there is already typical late June cumulus development by 10 AM. No significant rainfall is expected and the showers that develop shouldn't move very far east of the mountains. The HRRR is persistent in developing a weak storm along a weak theta-e gradient in Washington-Lincoln Elbert after 3 PM. Two of the HREF members have this as well. But given how dry it is (dewpoints in the low 30s), will hold off including any PoPs out there despite a few CAMs generating one. Otherwise, current temperatures are already in the 80s across many lower elevations, well on our way to >90 deg below 6,000 ft elevation. The mountain valleys will hit the mid to upper 70s before weak convection generates cooling outflows this afternoon. && .SHORT TERM...(Today and tonight) Issued at 322 AM MDT Tue Jun 28 2022 Today will be warm and dry as the ridge axis moves over Colorado. It will be mostly clear with deep mixing. High temperatures will reach the low to mid 90s across the plains, 70s and 80s in the foothills and mountain parks, and 50s and 60s in the mountains. On the plains, there will be elevated fire weather conditions through the afternoon as widespread minimum humidity of 10 to 15 percent is coincident with peak gusts 25 to 30 mph in a few areas. Any critical conditions should be limited in area and duration and are not currently expected over critical fuels. There should be enough moisture for isolated showers and storms in the afternoon and early evening, mostly confined to the high terrain and producing little to no rainfall. Tonight, skies will be mostly clear but temperatures should still be near normal or a bit warm with lows in the 50s and 60s on the plains and 40s and 50s in the high country. We should be on the back side of the ridge by morning, as a trough moves in over the Pacific Northwest and starts to flatten it out a bit as well. .LONG TERM...(Wednesday through Monday) Issued at 322 AM MDT Tue Jun 28 2022 The upper ridge of high pressure will flatten a bit on Wednesday as upper trof moves inland off the Pacific Northwest and moves into northern Idaho and Montana. The thermal ridge will be over Colorado as 700mb temperatures rise to around +17c. This will put high temperatures well into the 90s across lower elevations. Wednesday looks to be the warmest day of the week. An upper level trof will move across Colorado late Thursday afternoon and evening with an increasing chance for showers and thunderstorms and a bit cooler temperatures. There will be some weak upward QG ascent along with trailing jet streak across Northern Colorado. This will result in likely coverage of showers and thunderstorms in the mountains and chance coverage across lower elevations. CAPE values generally in the 400-1000 while precipitable water values climb to around an inch on the plains. Appears moisture may be a bit overdone by the models and have scaled back pops a bit across lower elevations. For the period of Friday through the 4th of July, the ridge of high pressure will build but there will be a fair amount of monsoonal moisture working through Colorado. Temperatures will be seasonal with highs in the upper 80s to lower 90s across the plains with a chance of afternoon and evening thunderstorms each day. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1030 AM MDT Tue Jun 28 2022 VFR through Wednesday. Light winds should eventually come around to northeast as heating continues midday, but speeds will be under 10 kts. They should follow a typical diurnal summer pattern by going more east by late afternoon, then southeast after 6 PM. Drainage winds will be strong tonight at around 15 kt out of the SSW at DEN, a little less at APA, and about 12-15 kts out of the WSW at BJC. On Wednesday there are much better chances of convection across eastern Colorado, including near the TAF sites, so gusts fronts are also very possible with rapidly shifting winds after about 2 PM, with gusts 15-30 kts possible. In the absence of gust fronts and convection, winds should be south or west throughout the afternoon 10-15 kts but as mentioned they will likely change throughout the afternoon/evening with the presence of one or more gustfronts. After sunset Wednesday a cool front, probably reinforced by convective outflow, will shift winds to the north at the TAF sites and may gust 15-30 kts for a few hours. && .FIRE WEATHER... Issued at 322 AM MDT Tue Jun 28 2022 Today, the warming trend will continue and it will be a bit drier. There will be elevated fire weather conditions across the plains through the afternoon due to widespread minimum humidity 10 to 15 percent. Some areas may also see peak gusts 25 to 30 mph but any critical conditions should be limited in area and duration and are not currently expected over critical fuels. Expect critical fire conditions across portions of the far eastern plains on Wednesday with low humidities and gusty south to southwest winds. Will continue the fire weather watch but also add Washington county with similar conditions expected there. Lower fire danger expected for Thursday and beyond with increasing humidities and lower temperatures. && .HYDROLOGY... Issued at 322 AM MDT Tue Jun 28 2022 There will be an increasing threat of flash flooding over the fire burn scars from Thursday onwards through the weekend with increasing moisture. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for COZ242-248>251. && UPDATE...Schlatter SHORT TERM...EJD LONG TERM...Entrekin AVIATION...Schlatter FIRE WEATHER...EJD/Entrekin HYDROLOGY...Entrekin
Hazardous weather outlook, Jun 28, 10:31 AM MDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1031 AM MDT Tue Jun 28 2022 COZ030>051-291645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1031 AM MDT Tue Jun 28 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be elevated fire weather conditions across much of the plains this afternoon due to low humidity and breezy winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect critical fire weather conditions across portions of northeast Colorado on Wednesday with low humidities and gusty winds. Precipitation will increase in coverage and intensity again Thursday into the weekend with a limited threat of burn area flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.